MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH ELECTROSURGICAL GENERATOR "ESG-410"; HF-GENERATORS

OLYMPUS WINTER & IBE GMBH ELECTROSURGICAL GENERATOR "ESG-410"; HF-GENERATORS
Model Number WA91307W
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 01/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic transurethral resection of the prostate (turp) procedure that was performed under spinal anesthesia, the surgeon heard an explosion sound in the bladder and the patient reported to feel pain.The surgeon then detected a lesion in the bladder wall.The intended procedure was not completed but interrupted and a bladder catheter was placed.No further information was provided.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to the manufacturer for evaluation/investigation but to the olympus regional repair center (rrc) (b)(4) czech republic (received at the rrc on 2022-02-02).Apart from a superficial scratch on the hf-generator¿s housing, which has no causal relationship to the reported incident, the evaluation at the repair center did not reveal any malfunctions of the hf-generator but found the device to be working correctly.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected serial number of the hf-generator without showing any abnormalities.Based on the information available, the exact cause of the reported phenomenon and the patient¿s outcome could not be conclusively determined.However, since the hf-generator was evaluated as in standard, the reported event/incident can in all likelihood be attributed to use error.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
ELECTROSURGICAL GENERATOR "ESG-410"
Common Device Name
HF-GENERATORS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
rheinstrasse 8
teltow
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key13287979
Report Number9610773-2022-00055
Device Sequence Number4307779
Product Code GEI
UDI-Device Identifier04042761086332
UDI-Public04042761086332
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K203277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA91307W
Device Catalogue NumberWA91307W
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date01/19/2022
Supplement Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale